Thunderstorm Wind, Addison
- When
- June 6, 1:15 PM EST to 1:30 PM EST
- Where
- Addison County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $85,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.033, -73.150
A low pressure system moved across southern Canada during Monday, June 6th. The associated warm front moved across the area with thunderstorms developing in the warm and humid air mass.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A low pressure system moved across southern Canada during Monday, June 6th. The associated warm front moved across the area with thunderstorms developing in the warm and humid air mass. Across Addison county a few storms were severe with numerous trees and power lines blown down countywide. In addition, the Middlebury area was hit hard with thunderstorm winds. In Bridport, trees were blown down on a house and car with extensive damage. A house was destroyed in New Haven by a lightning strike and the resulting fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 6, 11:10 AM EST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 1210 PM EDT MON JUN 6 2005 .SHORT TERM (REST OF TODAY)... MAIN FCST PROBLEM FOR TDY RMNS POTENTIAL FOR SVR WX. BACKDOOR CDFNT MOVED INTO NERN NYS EARLIER TDY...BUT IS NOW RETREATING EAST AS A WARM FRONT. FRONT WILL PUSH EAST OF FA EARLY TONITE. QUITE A CONTRAST IN TEMPS ACRS FA AS OF LATE THIS MORNING...WITH READINGS RANGING FROM 60S ACRS ERN VT TO MID 80S OVER PORTIONS OF NRN NY. THIS HEATING ALLOWING FOR ATMOS TO DESTABILIZE ACRS NRN NY...RESULTING IN DVLPMNT OF A FEW SHWRS AND THNDSTRMS...WHICH ARE CURRENTLY MOVG INTO ST LWR VLY AND ADRNDKS. STRONGEST ACTIVITY ATTM LIES FURTHER SOUTH ACRS PA ANDF SRN TIER NY. GREATEST SEVERE WX THREAT WILL BE THE POTENTIAL FOR DAMAGING WINDS. LARGE HAIL THREAT MINIMAL DUE HIGH WET BULB ZERO. LACK OF INSTABILITY ACRS ERN VT DUE MARITIME INFLUENCE EXPECTED TO PREVENT ANY SVR WX THIS RGN THIS PM. UPDATED ZONES/GRIDS SENT OUT WITH A FEW MINOR FIRST PERIOD CHANGES. INCREASED WINDS FOR NRN NY AND WRN VT. INCLUDED MENTION OF POTENTIAL FOR DAMAGING WINDS IN ANY THNDSTRMS FOR ADRNDKS/CHMPLN VLY AND WRN VT. SPSBTV ALSO ISSUED TO HIGHLIGHT THIS POTENTIAL. && .PREVIOUS DISCUSSION... (ISSUED 338 AM EDT MON JUN 6 2005) SYNOPSIS... THERE WILL BE A BATTLE OF AIRMASS CONTRASTS TODAY...WITH BACKDOOR COLD FRONT IMPACTING EASTERN VERMONT WITH RELATIVELY STABLE AIR AND WARM MUGGY AIR THE RULE TODAY ACROSS WESTERN VERMONT AND NORTHERN NEW YORK. A LOW PRESSURE SYSTEM OVER THE WESTERN GREAT LAKES REGION THIS MORNING WL MOVE ACROSS JAMES BAY CANADA TONIGHT AND THEN ACROSS NORTHERN QUE. MEANWHILE A BACKDOOR COLD FRONT LIES NE-SW FROM NW VERMONT INTO SRN NH. SHORT TERM (TODAY THROUGH WEDNESDAY)... BACKDOOR CDFNT WL EXTD RUFLY FM SRN NH-NW VT-WRN QUE TODAY...WITH STABLE TO THE EAST. SATL IMAGERY INDCS SC/AC CLDS ASOCD WITH THIS FNT ACRS ENTIRE FA ATTM. ACRS WRN/CNTRL NY SKIES ARE MSLY CLR. ENHNCD CNVTN MOVG ACRS LKS ERIE/ONT HAS BEEN DSPTNG AS IT MOVS INTO H/5 RDG. BATCH OF WK CNVTN SRN CANADA MOVG SE CUD CLIP NE VT THIS MRNG...BUT HV OPTED TO LEAVE NE PORTION OF AREA DRY THIS MRNG. FOR TDY...H/5 RDG MOVS E OF AREA ALLOWING CNVTN TO MOV INTO OUR AREA LATE MRNG AND AFTN. CNVTN SHUD DVLP ACRS NRN NY FIRST AND SPRD E. BEST CHC FOR ENHNCD CNVTN WL BE CHAMPLN VLY WWD ACRS NRN NY IN WARM AIR AS NOTED ON SPC OUTLOOK...WITH STGEST CNVTN PRBLY BTWN 19Z AND 02Z. WL CONT MENTION OF GUSTY WNDS/HVY DOWNPOURS IN ZFP. NOTED THE BUF 00Z SOUNDING LAST NITE HAD -3 LI BUT WBZ 11-12K FT SO WL NOT MENTION HAIL. PCPTBL WATER TO OUR WEST 1.3 - 1.5 IN...THUS HVY RN PRODUCERS BUT STORMS SHUD NOT BE SLOW MOVERS. BASED ON MODELS EXPECT MAX CAPE ARND 1500 19Z-00Z. SFC DEW PTS CURRENTLY 63-66 IN OH VLY INTO WRN NY ATTM...SO 65 DEW PT LIKELY INTO NRN NY LATER TODAY. DURG TUE...H/5 TROF FINALLY MOVS ACRS AREA WITH SUGGETION OF VORT IN W-NW FLO ALFT WHICH MAY BE A KICKER FOR AFTN TSTMS ON THE SECOND DAY. WL NEED TO WATCH THIS TIME PERIOD. THEREAFTER WX IMPROVES. LONG TERM (THURSDAY THROUGH SATURDAY)... SFC HI PRESS SHUD CONTROL WX PATTERN WED NGT THRU THURS. NXT SYS APPROACHES FM THE WEST THURSDAY NIGHT AND WL CONT SL CHC PRECIP THURS DAYTIME...WITH MORE SHWRS/TSTMS IN WARM AIR FRIDAY INTO SATURDAY...THEN DRY BY SUNDAY. NO BIG CHGS IN EXTDD PORTION. AVIATION...(06Z-06Z) TIMING OF CONVECTION AND ASSOCIATED WX WL BE THE FORECAST CHALLENGE FOR THE TAFS TODAY. REGIONAL RADAR SHOWS WEAK CONVECTION 20 TO 40NM N TO NW OF MSS ATTM...WITH GENERAL MOVEMENT TO THE NE AT 15 MPH. FEEL THIS CONVECTION WL MISS MSS THRU THE EARLY MORNING HOURS. THE COMBINATION OF A 5H VORT OVER THE CENTRAL GREAT LAKES...GOOD LLVL MOISTURE/HEATING...LLVL INSTABLITY...AND SFC FRNT WL HELP IN THE DEVELOPMENT OF TRW TODAY. THE BEST CHANCE WL BE ACRS NORTHERN NY AND THE CPV. GIVEN WIND PROFILE AND 900MB WIND OF 35 KNTS AT KMSS WL MENTION GUSTS IN TAF ASSOCIATED WITH TRW. OTHERWISE...LCL HGHTS SUGGEST CLOUD BASES AROUND 025-035KFT TODAY WITH BEST POTENTIAL FOR TRW BTWN 18-22Z AT BTV/MPV AND BTWN 16-20Z AT SLK/MSS. IN ADDITION...SOUTHERLY WINDS WL BE 10 TO 20KNTS WITH SOME HIGHER GUSTS...ESPECIALLY AFT 16Z. THE TRW ACTIVITY SHOULD END BY 02Z WITH INCREASE CIGS...BUT STILL POTENTIAL FOR 4-5SM HZ. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 359 AM EDT MON JUN 6 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-070758- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 359 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT. .DAY ONE...TODAY: THE COMBINATION OF A DISTURBANCE IN THE JET STREAM WINDS ALOFT AND A COLD FRONT WILL HELP IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTH COUNTRY TODAY. SOUTHERLY WINDS WILL CONTINUE TO PUSH WARM...MOIST...AND UNSTABLE AIR INTO NORTHERN NEW YORK AND THE CHAMPLAIN VALLEY OF VERMONT THROUGH THIS EVENING. THE GREATEST POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL BE ALONG AND WEST OF THE GREEN MOUNTAINS. THIS AREA WOULD INCLUDE ALL OF THE CHAMPLAIN VALLEY...THE NORTHERN ADIRONDACK MOUNTAINS...AND THE SAINT LAWRENCE VALLEY. THUNDERSTORMS WILL DEVELOP ACROSS THE SAINT LAWRENCE VALLEY BY LATE MORNING AND TRACK EAST INTO THE CHAMPLAIN VALLEY BY EARLY TO MID AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: MORE SHOWERS AND THUNDERSTORMS CAN BE ANTICIPATED ON TUESDAY. HOWEVER...THE POTENTIAL FOR SEVERE WEATHER WILL BE LIMITED GIVEN THE EXPECTED WIND PROFILE AND LOW LEVEL AIRMASS .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ALL OF NORTHERN NEW YORK AND THE CHAMPLAIN VALLEY OF VERMONT THROUGH EARLY THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA OUTLETS FOR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1026 AM EDT MON JUN 6 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-062100- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 1026 AM EDT MON JUN 6 2005 ...STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS MUCH OF NORTHERN NEW YORK STATE AND WESTERN VERMONT BY LATER TODAY... A WARM FRONT WAS DRAPED ACROSS THE NORTHERN PORTION OF THE REGION EARLY TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION BY THIS AFTERNOON AND MOVE ACROSS MUCH OF THE REGION FROM THE WEST. STRONG UPPER LEVEL WINDS...COMBINED WITH A WARM AND HUMID AIRMASS...WILL ALLOW SOME STORMS TO BE STRONG TO SEVERE ACROSS MUCH OF NEW YORK STATE AND THE WESTERN HALF OF VERMONT BY LATER TODAY. THE MAIN SEVERE WEATHER THREAT ACROSS THE REGION TODAY WILL BE STRONG WIND GUSTS IN EXCESS OF 60 MPH AND HEAVY DOWNPOURS AS THUNDERSTORMS PASS BY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MURRAY/WFO BTV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 114 PM EDT MON JUN 6 2005 NYZ034-035-VTZ009-018-061815- EASTERN ADDISON-WESTERN ADDISON-EASTERN ESSEX-WESTERN ESSEX- ...A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR ESSEX COUNTY NEW YORK UNTIL 130 PM EDT.. AT 106 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS FROM MORIAH TO 6 MILES NORTHWEST OF CROWN POINT CENTER...MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR VERGENNES...FERRISBURG BY 130 PM...NEAR MONKTON...CORNWALL BY 140 PM...NEAR SALISBURY...LEICESTER BY 150 PM...NEAR RIPTON...BRISTOL BY 200 PM AND NEAR SOUTH LINCOLN BY 210 PM. THESE STORMS ARE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
213 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM TSTM WND DMG CROWN POINT 43.95N 73.44W
06/06/2005 ESSEX NY LAW ENFORCEMENT
TREE DOWN ON SUGAR HILL ROAD.
&&
PSThe Burlington radar (KCXX), 53 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
1 thunderstorm wind, 1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2005Every state in 2005This day in weather historyWarnings in Vermont, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460906, 5460907.